Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
Question: unsure of the next step in care
|elemental - Sat Nov 17, 2007 5:17 pm||
for over four years my 32 year old girlfriend has been experiencing these symptoms: dizziness, numbness that started on the right side of her face and now extends through the entire right half of her body, expressive aphasia (at times), disorientation, problems with movement. she had an issue where i took her to the er where she was having visual problems. initial diagnosis was absence seizures and she was put on depakote. she hated it but the dr kept her on for over a year. his superior said he was wrong and stepped her off. we moved to a different state. new neurologist only addressed the migraines she had since she was young and did nothing of the other symptoms. put her on topamax. she had a horrible experience and asked to be taken off. he told her just to stop she asked to be stepped off he told her no, just stop taking it youll be fine. since then she has had extreme anxiety and depression problems. she has extensive family history of rhuematoid arthritis and diabetes. she has polymorphous light eruption, swollen & painful joints and has also had problems with scleritis. i'm not sure what the next step should be in getting a diagnosis and treatment.
|Dr. Chan Lowe - Wed Nov 28, 2007 12:33 am||
I would recommend your girlfriend be evaluated by a neurologist in your new area. These symptoms may be due to complex migraines, seizures or possibly an issue with poor oxygenation of the brain (this is pretty unlikely).
She may need some further testing such as an EEG.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.